MAUDE Adverse Event Report: BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER

BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; SURGICAL STAPLER
Model Number JR-ST25-2.0
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot 75ga4605 was reviewed.No anomalies were noted on the lot release paperwork.The device was returned for investigation.The investigation team was able to replicate the reported issue by firing the stapler onto a hard plastic material.This indicates that the drive mechanism within the reload and handle system experienced much higher than normal resistance during the firing process.The handles functioned properly without reloads attached so the resistance did not come from the handles.The root cause of the reported incident could not be conclusively determined.The potential root causes are high resistance to the firing motion from the reload or tissue/material in the jaws as indicated by the separation observed at the seam between the two handle shells.
 
Event or Problem Description
It was reported that during a laparoscopic nephrectomy during the stapler firing on renal hilum tissue, a loud crunch noise was heard.Un-crimped staples were observed along the staple line.The patient was less than 18 years of age, but no further patient information was provided.

Brand Name
JUSTRIGHT 5MM STAPLER
Common Device Name
SURGICAL STAPLER
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027 9717
Manufacturer Contact
brad greathouse
331 south 104 street
ste 200
louisville, CO 80027-9717
9792270102
MDR Report Key13237268
Report Number3010377594-2022-00001
Device Sequence Number4599037
Product Code GAG
UDI-Device Identifier00865163000102
UDI-Public0100865163000102172308311075GA4605
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberJR-ST25-2.0
Device Catalogue NumberJR-ST25-2.0
Device Lot Number75GA4605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown